Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 40, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at May 1, 2011, 3:21 AM CDT. It took effect at May 1, 2011, 9:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2011, 3:21 AM CDT (08:21 UTC)
- In effect from
- May 1, 2011, 9:00 AM CDT
- Expired
- May 1, 2011, 9:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
327 WHUS73 KMKX 010821 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 321 AM CDT SUN MAY 1 2011 ...BREEZY WEST WINDS TODAY... .BREEZY WEST WINDS WILL PREVAIL TODAY IN THE WAKE OF A COLD FRONT. THE WINDS WILL WEAKEN BY EARLY IN THE EVENING AS TEMPERATURES COOL AND LOW LEVEL MIXING CEASES. LMZ643>646-011630- /O.CAN.KMKX.SC.Y.0039.000000T0000Z-110502T0000Z/ /O.NEW.KMKX.SC.Y.0040.110501T1400Z-110502T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 321 AM CDT SUN MAY 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING. * WINDS: WEST 15 TO 25 KNOTS...WEAKENING BY EARLY THIS EVENING. * WAVES: 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX GEHRING
5 follow-up statements
488 WHUS73 KMKX 011430 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 930 AM CDT SUN MAY 1 2011 ...BREEZY SOUTHWEST WINDS TODAY... .BREEZY SOUTHWEST WINDS WILL PREVAIL TODAY IN THE WAKE OF A COLD FRONT. THE WINDS WILL WEAKEN BY EARLY IN THE EVENING...AS TEMPERATURES COOL AND LOW LEVEL MIXING CEASES. LMZ643>646-012230- /O.CON.KMKX.SC.Y.0040.000000T0000Z-110502T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 930 AM CDT SUN MAY 1 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 KNOTS...WEAKENING BY EARLY THIS EVENING. * WAVES: 1 TO 2 FEET...HIGHER TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
516 WHUS73 KMKX 011804 AAA MWWMKX URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 104 PM CDT SUN MAY 1 2011 ...BREEZY WEST WINDS THROUGH THE REST OF TODAY... .BREEZY WEST WINDS WILL PREVAIL THROUGH THE REST OF TODAY...IN THE WAKE OF A COLD FRONT. THE WINDS WILL WEAKEN BY EARLY IN THE EVENING...AS TEMPERATURES COOL AND LOW LEVEL MIXING CEASES. LMZ643>646-020000- /O.CON.KMKX.SC.Y.0040.000000T0000Z-110502T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 104 PM CDT SUN MAY 1 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 KNOTS...WITH GUSTS TO AROUND 30 KNOTS. THE WINDS WILL WEAKEN BY EARLY THIS EVENING. * WAVES: 1 TO 2 FEET...HIGHER TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
996 WHUS73 KMKX 012034 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 334 PM CDT SUN MAY 1 2011 ...GUSTY WEST WINDS THROUGH LATE THIS AFTERNOON... .GUSTY WEST WINDS WILL PREVAIL THROUGH LATE THIS AFTERNOON...IN THE WAKE OF A COLD FRONT. THE WINDS WILL WEAKEN BY EARLY IN THE EVENING...AS TEMPERATURES COOL AND LOW LEVEL MIXING CEASES. LMZ643>646-020000- /O.CON.KMKX.SC.Y.0040.000000T0000Z-110502T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 334 PM CDT SUN MAY 1 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: WEST 15 TO 25 KNOTS...WITH GUSTS TO AROUND 30 KNOTS. THE WINDS WILL WEAKEN BY EARLY THIS EVENING. * WAVES: 1 TO 2 FEET...HIGHER TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
979 WHUS73 KMKX 012253 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 553 PM CDT SUN MAY 1 2011 ...GUSTY WEST WINDS THROUGH EARLY EVENING... .GUSTY WEST WINDS WILL PREVAIL THROUGH THE EARLY EVENING IN THE WAKE OF A COLD FRONT. THE WINDS WILL WEAKEN TONIGHT...AS TEMPERATURES COOL AND LOW LEVEL MIXING CEASES. LMZ643>646-020200- /O.EXT.KMKX.SC.Y.0040.000000T0000Z-110502T0200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 553 PM CDT SUN MAY 1 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. * WINDS: WEST 15 TO 25 KNOTS. THE WINDS WILL WEAKEN TONIGHT. * WAVES: 1 TO 2 FEET...HIGHER TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
478 WHUS73 KMKX 020149 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 848 PM CDT SUN MAY 1 2011 ...WINDS HAVE DIMINISHED... .WITH THE LOSS OF DAYTIME HEATING...BRISK WEST WIND GUSTS HAVE DIMINISHED. LMZ643>646-020300- /O.EXP.KMKX.SC.Y.0040.000000T0000Z-110502T0200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 848 PM CDT SUN MAY 1 2011 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING. $$ HENTZ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 30, 3:01 PM CDT, 12 hours 20 minutes earlier.
Area forecast discussion, Apr 30, 3:01 PM CDT, 12 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 301 PM CDT SAT APR 30 2011 .TONIGHT AND SUNDAY...FORECAST CONFIDENCE MEDIUM TO HIGH. WINDY CONDITIONS WILL GRADUALLY SUBSIDE THROUGH THIS EVENING...AS SURFACE PRESSURE GRADIENT RELAXES WITH ADVANCE OF COLD FRONT THROUGH THE AREA. MAIN MIDDLE TO UPPER LEVEL UPWARD VERTICAL MOTION FORCING REMAINS NORTHWEST OF THE AREA THIS EVENING...WITH ONLY MODEST LOW LEVEL FRONTOGENESIS EXPECTED WITH THE FRONT. THUS...RAIN SHOWER ACTIVITY IS EXPECTED ALONG AND JUST AHEAD OF THE FRONT. SHOWERS SHOULD MOVE WEST TO EAST ACROSS THE AREA THIS EVENING WITH THE FRONT...PERHAPS LINGERING A BIT IN THE FAR EAST AFTER MIDNIGHT. WINDS SHIFT TO THE WEST SOUTHWEST BEHIND THE FRONTAL PASSAGE LATER THIS EVENING AND AFTER MIDNIGHT. COLD AIR ADVECTION REGIME THEN TAKES OVER FOR LATER TONIGHT INTO SUNDAY. DRIER AIRMASS WORKS INTO THE AREA LATER TONIGHT...WHICH SHOULD CLEAR OUT CLOUDS. LOWS SHOULD DROP INTO THE UPPER 30S FAR WESTERN COUNTIES...TO THE MID 40S EAST. WEST SOUTHWEST WINDS BECOME BREEZY AGAIN SUNDAY...WITH SURFACE PRESSURE GRADIENT INCREASING AND SUBSIDENCE WITH COLD AIR ADVECTION ALLOWING MIXING OF 25 KNOT WINDS AT 925MB TO THE SURFACE AT TIMES. CU RULE IN THE SCATTERED TO BROKEN RANGE AS WELL...SO SHOULD SEE DIURNAL CUMULUS DEVELOPMENT DURING THE DAY. HIGHS IN THE MID 50S WEST TO UPPER 50S EAST SEEM REASONABLE WITH MIXING AND SOME SUNSHINE. .SUNDAY NIGHT AND MONDAY...FORECAST CONFIDENCE IS MEDIUM. SFC LOW CONTINUES TO LIFT NORTHEAST INTO CANADA WHILE SFC HIGH OVER THE CENTRAL PLAINS NOSES INTO THE FORECAST AREA SUNDAY NIGHT. CLEARING MAY BE DIFFICULT AS PERSISTENT SW FLOW ALOFT STILL LOOKS A BIT DIRTY WITH MID AND HIGH CLOUDS. IN ADDITION...ELEVATED THERMAL TROF DROPS THROUGH ON MONDAY AND THIS SHOULD RESULT IN SOME DIURNAL CU WITH STEEP LAPSE RATES...ESPECIALLY ACROSS THE NORTHERN HALF OF THE FORECAST AREA. .MONDAY NIGHT AND TUESDAY...FORECAST CONFIDENCE MEDIUM TO HIGH. RIDGE AXIS DRIFTS OVERHEAD MONDAY NIGHT. CLEARING SKIES AND LIGHT WINDS SHOULD ALLOW TEMPS TO FALL DEEP INTO THE 30S MONDAY NIGHT. SOME LOCATIONS ACROSS THE NRN 2/3 OF THE CWA WILL DROP BELOW FREEZING. FOR FOLKS WITH SENSITIVE SPRING PLANTS OUTDOORS...THIS COULD BE A GOOD FROST/FREEZE NIGHT. TUESDAY LOOKS DRY WITH SUNSHINE. UNFORTUNATELY FOR THOSE IN THE EAST...AN ONSHORE BREEZE WILL DEVELOP...COOLING THINGS DOWN VERSUS CONDITIONS WELL INLAND. .WEDESDAY...FORECAST CONFIDENCE IS MEDIUM. RIDGE MOVES EAST WITH RETURN FLOW WARMING THINGS UP INTO THE LOWER 60S ON WEDNESDAY. LOOKS LIKE ANY DEEP MOISTURE AND ANY FORCING/FOCUS MECHANISMS WITH THE NEXT SYSTEM WILL STAY WEST THROUGH 00Z THU. .WEDNESDAY NIGHT THROUGH FRIDAY...FORECAST CONFIDENCE IS LOW TO MEDIUM. LOOKS CLOUDY AND DAMP DURING THIS PERIOD. THE GFS AND THE ECMWF SHOW AN UPPER LOW CLOSING OFF OVER THE UPPER MS VALLEY WEDNESDAY NIGHT...DRIFTING SLOWLY OVER THE NRN/WRN GREAT LAKES THROUGH THIS PERIOD...THEN PEELING OFF TO THE SOUTHEAST BY SATURDAY MORNING. THE ECMWF IS ABOUT 12HRS SLOWER THAN THE GFS WITH THE INITIAL ROUND OF QPF WEDNESDAY NIGHT AS THE SFC TROF PUSHES INTO THE REGION. BEST CHANCE FOR RAIN LOOKS TO RUN FROM LATER WEDNESDAY NIGHT THROUGH THURSDAY. IT MIGHT DRY OUT A BIT THURSDAY NIGHT IN ABSENCE OF ANY GOOD FORCING. BUT DIURNAL HEATING AND COLD CORE ALOFT UNDER UPPER LOW SHOULD LEAD TO MORE SHOWERS ON FRIDAY. && .AVIATION...GUSTY SOUTHEAST WINDS SHOULD SUBSIDE SOMEWHAT BY 00Z SUNDAY...AS COLD FRONT MOVES TOWARD THE AREA. LIGHT RAIN SHOWERS WITH VFR CEILINGS AND VISIBILITIES EXPECTED ALONG AND JUST AHEAD OF COLD FRONT THIS EVENING AT TAF SITES. TIMING SHOULD BE FROM 00Z UNTIL 03Z AT KMSN...AND FROM 03Z TO 06Z AT THE EASTERN SITES. SOUTHEAST WINDS WILL CONTINUE TO WEAKEN DURING THE EVENING AND VEER SOUTHWEST TO WEST AFTER FRONTAL PASSAGE. VFR CLOUDS WILL CLEAR OUT OF THE AREA BETWEEN 05Z AND 09Z SUNDAY. BRISK WEST SOUTHWEST WINDS OF 15 TO 20 KNOTS SUSTAINED EXPECTED ON SUNDAY...WITH GUSTS TO 25 KNOTS AT TIMES. && .MARINE...SMALL CRAFT ADVISORY EXTENDED UNTIL 00Z MONDAY FOR THE NEARSHORE WATERS. WIND GUSTS HAVE STRUGGLED AT TIMES TO MEET CRITERIA TODAY...WITH THE MARINE INVERSION LIMITING MIXING OVER THE WATER. SOUTHERN ZONES SEEM TO HAVE MIXED BETTER THAN THE NORTHERN ZONES PER MARINE OBSERVATIONS. WINDS WILL WEAKEN TONIGHT INTO EARLY SUNDAY WITH THE COLD FRONT MOVING EAST THROUGH THE REGION. WAVES SHOULD REMAIN HIGH ENOUGH TO KEEP SMALL CRAFT ADVISORY GOING. WINDS VEER TO THE WEST SOUTHWEST BEHIND THE FRONT LATER TONIGHT INTO SUNDAY. SURFACE PRESSURE GRADIENT TIGHTENS WITH COOLER AIRMASS MOVING INTO THE REGION ON SUNDAY. MIXING OF 25 KNOT WINDS FROM 1000 FEET ABOVE THE SURFACE WILL OCCUR FREQUENTLY...THUS THE EXTENSION OF THE SMALL CRAFT ADVISORY THROUGH 00Z MONDAY. WAVES SHOULD REMAIN BELOW CRITERIA EXCEPT TOWARD THE OPEN WATERS WITH THE OFFSHORE FLOW. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT SUNDAY FOR LMZ643>646. && SHORT/LONG TERM...DAVIS VERY SHORT TERM/AVIATION/MARINE...WOOD
Hazardous weather outlook, Apr 30, 3:35 PM CDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 335 PM CDT SAT APR 30 2011 WIZ046-047-051-052-056>060-062>072-010930- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 335 PM CDT SAT APR 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SMALL CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AS A COLD FRONT MOVES THROUGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR NEXT WEEK. LMZ643>646-010930- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 335 PM CDT SAT APR 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT DUE TO BRISK SOUTHEAST WINDS GENERATING LARGE WAVES. THE WINDS ARE EXPECTED TO DIMINISH THIS EVENING...VEER SOUTHWEST AND EVENTUALLY WEST BY SUNRISE. WAVES WILL TAKE A WHILE LONGER TO DIMINISH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT THROUGH 7 PM SUNDAY AS WESTERLY WINDS ARE EXPECTED TO INCREASE QUICKLY EARLY SUNDAY MORNING. WINDS AND WAVES WILL DIMINISH BY SUNDAY EVENING. THERE IS A SMALL CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AS A COLD FRONT MOVES THROUGH. WWW.WEATHER.GOV/MKX DAVIS
Nearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.